Alert archive / Wyoming / Red Flag Warnings in 2006

Red Flag Warning 4, NWS Cheyenne, WY

June 18, 2006

NWS Cheyenne, WY issued this red flag warning at Jun 18, 2006, 12:40 PM MDT. It took effect at Jun 19, 2006, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2006, 12:40 PM MDT (18:40 UTC)
In effect from
Jun 19, 2006, 9:00 AM MDT
Expired
Jun 19, 2006, 9:00 PM MDT
In force
12 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 181840
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1240 PM MDT SUN JUN 18 2006

...A RED FLAG WARNING HAS BEEN ISSUED FOR LATE MORNING MONDAY 
THROUGH MID EVENING MONDAY FOR PORTIONS OF SOUTHEAST WYOMING...

.SURFACE LOW PRESSURE WILL DEVELOP ACROSS EASTERN WYOMING ON 
MONDAY AS A WEATHER DISTUBANCE APPROACHES IN WESTERLY FLOW ALOFT.
INCREASING WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR AREAS ALONG AND WEST
OF THE LARAMIE RANGE.

WYZ292>296-200300-
/O.UPG.KCYS.FW.A.0006.060619T1500Z-060620T0300Z/
/O.NEW.KCYS.FW.W.0004.060619T1500Z-060620T0300Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
LARAMIE MOUNTAIN RANGE SOUTH-
MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS-
1240 PM MDT SUN JUN 18 2006

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH MONDAY MORNING AND
CONTINUE THROUGH MID EVENING ON MONDAY. WIND GUSTS UP TO 45 MPH
WILL OCCUR. RELATIVE HUMIDITIES WILL DECREASE TO LESS THAN 
15 PERCENT DURING THE DAY.

ISOLATED TO SCATTERED HIGH BASED DRY THUNDERSTORMS ARE ALSO
EXPECTED MONDAY AFTERNOON AND EVENING...WHICH WILL INCREASE THE
THREAT OF DRY LIGHTNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KCYS 191458
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE RIVERTON WY
858 AM MDT MON JUN 19 2006

...A RED FLAG WARNING HAS BEEN ISSUED UNTIL MID EVENING TONIGHT
FOR PORTIONS OF SOUTH CENTRAL WYOMING...

.SURFACE LOW PRESSURE WILL DEVELOP ACROSS CENTRAL AND EASTERN
WYOMING TODAY AS A WEATHER DISTURBANCE APPROACHES IN WESTERLY FLOW
ALOFT. INCREASING WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES
TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR AREAS ALONG AND
WEST OF THE LARAMIE RANGE.

WYZ292>296-192200-
/O.CON.KCYS.FW.W.0004.060619T1500Z-060620T0300Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
LARAMIE MOUNTAIN RANGE SOUTH-
MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS-
858 AM MDT MON JUN 19 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH MONDAY MORNING AND
CONTINUE THROUGH MID EVENING TONIGHT. WIND GUSTS UP TO 45 MPH
WILL OCCUR. RELATIVE HUMIDITIES WILL DECREASE TO LESS THAN 15
PERCENT DURING THE DAY.

ISOLATED TO SCATTERED HIGH BASED DRY THUNDERSTORMS ARE ALSO
EXPECTED MONDAY AFTERNOON AND EVENING...WHICH WILL INCREASE THE
THREAT OF DRY LIGHTNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MCDONALD
000 
WWUS85 KCYS 200253
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
853 PM MDT MON JUN 19 2006

WYZ292>296-200400-
/O.EXP.KCYS.FW.W.0004.000000T0000Z-060620T0300Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
LARAMIE MOUNTAIN RANGE SOUTH-
MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS-
853 PM MDT MON JUN 19 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS HAVE CONTINUED TO DIMINISH ALONG WITH RECOVERING RELATIVE 
HUMIDITIES.

$$

RUBIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 18, 10:18 AM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 18, 10:18 AM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 AM MDT SUN JUN 18 2006

.UPDATE...ANOTHER CHAMBER OF COMMERCE DAY FOR FATHER/S DAY ACROSS
SERN WY/WRN NEB. MADE SOME COSMETIC CHANGES TO GRIDS AND ZONE
FORECASTS FOR TODAY BASED ON TRENDS AND 12Z ETA/GFS MODEL
GUIDANCE. MIDNIGHT SHIFT SHORT TERM FORECASTER DID AN EXCELLENT
JOB WITH THE GRIDS...ZONE FORECASTS AND OTHER PRODUCTS.

&&

.PREV DISCUSSION... (ISSUED 330 AM MDT SUN JUN 18 2006)

SHORT TERM...TODAY THROUGH MONDAY NIGHT...WEAK COLD FRONT HAVING
HARD TIME BACKING INTO CYS AND GETTING THROUGH SOUTHERN NEBRASKA
PANHANDLE EARLY THIS MORNING.  IT MAY BE WAITING FOR ANOTHER PUSH
ORGANIZING TO THE NORTH.  FRONT WILL EVENTUALLY BECOME STATIONARY
FROM WEST OF COD TO SW OF LND...WHERE IT ALREADY IS...TO NEAR LAR
AND THEN INTO NERN CO.  WEATHER WILL REMAIN DRY TODAY AND TONIGHT AS
AIR MASS TOO DRY AND STABLE.  WITH SURFACE HIGH OVER WESTERN SD
EARLY MON MORNING...HAVE LOWERED MIN TEMPS SOME TONIGHT.  UPPER
RIDGE BUILDS OVER EASTERN WY MON MORNING THEN GETS PUSHED TO THE
EAST IN THE AFTERNOON.  THIS DUE TO UPPER TROUGH MOVING IN FROM THE
NW.  SURFACE LOW DEVELOPS NEAR CPR MON AFTERNOON WITH PACIFIC COLD
FRONT EXTENDING TO THE SW...AND REMAINS OF STATIONARY FRONT
DISCUSSED ABOVE EXTENDING TO THE SE.  WHILE GFS STILL NOT SHOWING
QPF...PREFER NAM WITH SCATTERED TSTMS BREAKING OUT LATE IN THE
AFTERNOON MON...AND SHIFTING INTO THE NEBRASKA PANHANDLE MONDAY
EVENING.  SPC DAY 2 OUTLOOK LOOKS OK ACROSS NORTHERN AREAS...CAPE
AND INSTABILITY PROGS SUGGEST EVEN SOUTHERN PART OF CWA EAST OF CYS
MAY HAVE SOME STRONGER STORMS AS WELL.  TEMPS WILL BE WARMER MONDAY
ALTHOUGH EASTERN CWA WILL BE SLOWED A BIT FROM SSELY WINDS ON EAST
SIDE OF STATIONARY FRONT.

LONG TERM...WESTERLY FLOW WILL OCCUR ALOFT OVER THE FORECAST AREA
TUES THROUGH WED...THEN WILL BECOME NW FRI AND SAT AS AN UPPER RIDGE
BEGINS TO BUILD OVER THE DESERT SW.  HIGH TEMPERATURES WILL BE
AROUND 7 TO 10 DEGREES ABOVE NORMAL THROUGH THE PERIOD.  WILL
MENTION A SLIGHT CHANCE OF TSTMS ACROSS THE EASTERN PANHANDLE
TUESDAY AFTERNOON AS A SHORT WAVE MOVES FROM CO INTO THE CENTRAL
PLAINS.  ISOLATED HIGH BASED...LATE DAY THUNDERSTORMS WILL OCCUR
THROUGH THE WEEK AS SURFACE HEATING PROVIDES LIFT TO MID LEVEL
MOISTURE AND ALSO DESTABILIZES THE AIR MASS OVER THE AREA.

FIRE WEATHER...FIRE WEATHER WATCH FOR MONDAY FOR THE ZONES BELOW
LOOKS GOOD DUE TO COMBINATION OF WINDS...LOW RELATIVE HUMIDITIES AND
EVEN SOME DRY LIGHTNING TSTMS.                  JLH

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 9 AM MONDAY TO 9 PM MONDAY FOR WYZ061-
     WYZ062-WYZ063-WYZ064-WYZ065-WYZ066.
NE...NONE.

&&
Hazardous weather outlook, Jun 18, 9:50 AM MDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
950 AM MDT SUN JUN 18 2006

WYZ061>066-191145-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
950 AM MDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM 900 AM MONDAY THROUGH 900
PM MONDAY FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE. FOR MORE
DETAILS...PLEASE SEE NWS PRODUCT WWUS85 KCYS.

THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-WYZ059-060-191145-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-
950 AM MDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON
MONDAY...WITH A FEW SEVERE STORMS POSSIBLE. THERE IS ALSO A SLIGHT
CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE NORTHERN PANHANDLE
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

NEZ019>021-054-055-WYZ067>070-191145-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
950 AM MDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SEVERE DROUGHT CONTINUES FOR MOST OF THE SOUTHERN NEBRASKA
PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ON MONDAY AND
AGAIN WEDNESDAY THROUGH FRIDAY.

SEVERE DROUGHT WILL CONTINUE FOR MOST OF THE SOUTHERN NEBRASKA
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Red Flag Warnings in Wyoming, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.